Drug interactions between omeprazole and pirfenidone
Interactions between your drugs
Applies to: omeprazole and pirfenidone
Omeprazole may increase the blood levels of pirfenidone. In some cases, this can increase the risk and/or severity of side effects such as liver problems, sensitivity to sunlight, rash, dizziness, diarrhea, nausea, vomiting, and upset stomach. Talk to your doctor if you have any questions or concerns. Your doctor may be able to prescribe alternatives that do not interact, or you may need a dose adjustment or more frequent monitoring to safely use both medications. You should seek immediate medical attention if you develop fever, chills, joint pain or swelling, unusual bleeding or bruising, skin rash, itching, loss of appetite, fatigue, nausea, vomiting, dark colored urine, light colored stools, and/or yellowing of the skin or eyes, as these may be signs and symptoms of liver damage. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.
Drug and food interactions
Applies to: pirfenidone
Pirfenidone should be taken with food to help reduce dizziness and gastrointestinal side effects such as diarrhea, nausea, vomiting, and upset stomach. Avoid smoking during treatment, as cigarette smoking can reduce the blood levels and effects of pirfenidone. If you are a smoker, you should try to quit smoking before starting treatment. Talk to your doctor or pharmacist if you have any questions or concerns, or need help in finding a smoking cessation program. You should also avoid consuming grapefruit or grapefruit juice while taking pirfenidone, as it may increase blood levels of the medication and lead to more side effects. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.
Therapeutic duplication warnings
No therapeutic duplications were found for your selected drugs.
Drug Interaction Classification
|No information available.|
Do not stop taking any medications without consulting your healthcare provider.